Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Raleigh, NC

July 14, 2021Person County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 14, 2021, 2:49 PM EDT for Person County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 2:49 PM EDT (18:49 UTC)
Expired
Jul 14, 2021, 3:45 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC

County Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS82 KRAH 141849
SPSRAH

Special Weather Statement
National Weather Service Raleigh NC
249 PM EDT Wed Jul 14 2021
 
NCZ007-008-141945-
Person NC-Granville NC-
249 PM EDT Wed Jul 14 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERSON AND NORTHWESTERN
GRANVILLE COUNTIES UNTIL 345 PM EDT...

At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Roxboro, moving northeast at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Roxboro, Concord, Bethel Hill, Mayo Reservoir, Surl and Hyco Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3640 7857 3628 7903 3644 7913 3654 7892
      3654 7865
TIME...MOT...LOC 1849Z 245DEG 13KT 3640 7900 

$$

Leins

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:24 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 14, 1:24 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
124 PM EDT Wed Jul 14 2021

.SYNOPSIS...
Bermuda high pressure will maintain seasonably hot and humid conditions,
with afternoon and evening showers and thunderstorms each day through this
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 115 PM Wednesday...

High pressure, both aloft and at the surface, will sit along/just
off the Carolina coast through tonight. An upper level disturbance
crossing the Appalachians this afternoon will move over central NC
this evening into early tonight. Aside from the diurnal airmass
thunderstorms developing this afternoon, this disturbance combined
with a strengthening Piedmont trough will enhance convective
activity and provide a focused area over which it will occur. These
storms will move through the Triad between 4 PM and 8 PM this
evening, and are expected to dissipate given the loss of daytime
heating/nocturnal stabilization as they approach the Triangle. Most,
if not all, showers should abate by midnight, with the remainder of
the night expected to be dry and mild. Lows will bottom out in the
upper 60s to mid 70s.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
As of 120 PM Wednesday...

Persistence. The surface high will remain off the Carolina coast
through Thursday night as the upper level high weakens slightly but
remains in place. A Piedmont trough will again set up over the area
on Thursday. The only change from the previous day will be a much
weaker/more subtle disturbance aloft clipping the NC/VA border
during the aft/eve, which could enhance convection briefly.
Otherwise, expect the diurnal showers/storms with highs in the upper
80s to low 90s and lows in the low to mid 70s to persist.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 338 AM Wednesday...

Continued typical summertime pattern will continue into the weekend.
Upper level high will remain over the region Friday and Saturday as
the upper level weakening ridge moves to our north. At the surface
Bermuda high will continue to linger off the Mid-Atlantic coast
through the weekend and slowly move east by early next week. A
surface Piedmont trough will be nearly stationary over NC during the
long term period. Expect higher chance pops Saturday
afternoon/evening into early next week, with best convective chances
in the afternoon. Highs will be in the low 90s Fri/Sat then
mid/upper 80s Sun-Tues, lows will be upper 60s to low 70s.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 105 PM Wednesday...

24 hour TAF period: Showers and thunderstorms will move into the
area from the NW, impacting KINT and KGSO most adversely. Some
isolated to widely scattered showers and storms are expected
elsewhere and could impact KRDU and KFAY this aft/eve, but
confidence on exactly when and how badly is uncertain. The strongest
storms will result in LIFR vsbys and strong gusty winds where they
occur. Otherwise through this evening, expect primarily VFR
conditions with scattered to broken cigs around 3500 ft and
southwesterly winds around 5-10 kts expected. MVFR stratus will
again be possible around daybreak Thursday, especially at KFAY but
cannot completely rule it out at the remaining terminals.

Looking ahead: Generally a persistence forecast expected through the
weekend. Southwesterly winds, light overnight and 5-10 kts during
the day, diurnal chances for showers and storms and morning stratus
are all expected to continue.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...CBL
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...CA
AVIATION...KC
Hazardous weather outlook, Jul 14, 3:37 AM EDT, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
337 AM EDT Wed Jul 14 2021

NCZ007>011-021>028-038>043-073>078-083>086-088-089-150745-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
337 AM EDT Wed Jul 14 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 14, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
249 PM EDT Wed Jul 14 2021

NCZ007-008-141945-
Person NC-Granville NC-
249 PM EDT Wed Jul 14 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERSON AND NORTHWESTERN
GRANVILLE COUNTIES UNTIL 345 PM EDT...

At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Roxboro, moving northeast at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Roxboro, Concord, Bethel Hill, Mayo Reservoir, Surl and Hyco Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3640 7857 3628 7903 3644 7913 3654 7892
      3654 7865
TIME...MOT...LOC 1849Z 245DEG 13KT 3640 7900

Leins

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:57 PM EDTSpecial Weather StatementRAHCaswell63 min
Jul 14, 3:51 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford, Orange3 hr
Jul 14, 4:41 PM EDTSpecial Weather StatementRAHAlamance, Guilford64 min
Jul 14, 4:46 PM EDTSpecial Weather StatementRAHForsyth59 min
Jul 14, 5:11 PM EDTAreal Flood AdvisoryRAHDavidson, Guilford, Randolph64 min
Jul 14, 5:29 PM EDTSpecial Weather StatementRAHDavidson, Randolph61 min
Jul 14, 5:49 PM EDTAreal Flood AdvisoryRAHDavidson, Guilford, Randolph116 min
Jul 14, 6:21 PM EDTSpecial Weather StatementRAHRandolph54 min
Jul 14, 6:50 PM EDTFlash Flood Warning Considerable damage threatRAHRandolph115 min
Jul 14, 7:23 PM EDTSpecial Weather StatementRAHWake52 min
Jul 14, 7:32 PM EDTSpecial Weather StatementRAHMontgomery, Moore, Stanly58 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.